High Wind, La Porte
- When
- October 4, 7:00 PM EST
- Where
- La Porte forecast zone
- Reported by
- NEWSPAPER
Newspaper reported high winds behind a cold front knocked down some power lines in east and central Michigan City.
1 high wind, as filed by the National Weather Service.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before the first event at Oct 4, 2:15 PM EST, 4 hours 45 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTHERN INDIANA 215 PM EST FRI OCT 4 2002 SHORT TERM... CDFNT MOVG ACRS SW MI/NW IN THIS AFTN ACCOMPANIED BY LINE OF CONVECTION. SHWRS MOVG EAST AT 30KT SHD MOVE ACRS CWA LATE THIS AFTN AND EARLY THIS EVE WITH RAIN LINGERING AN HOUR OR TWO BEHIND FRONT. THINK RAIN WILL BE OVER OR JUST ABOUT OVER IN WEST SO PLAN ON LEAVING IT DRY FOR TONIGHT WITH EVE SHOWERS/FEW STORMS EAST. DTX 18Z SOUNDING QUITE UNSTABLE WITH HIGH HELICITY...BUT RAINFALL AHD OF FRONT HAS RESULTED IN A LTL MORE STABLE CONDITIONS ACRS OUR CWA. STILL WITH STRONG WINDS ALOFT AND LINE OF CONVECTION MOVG THRU, WL CONT MENTION OF DAMAGING WINDS PSBL THIS EVE AHD OF LINE. SHD BE SOME CLRG BEHIND FRONT THIS EVE. ETA INDICATING MAY BE SOME STRATO CU ROTATING SEWD ARND LOW LATER TONIGHT...WL JUST GO PARTLY CLOUDY ONCE RAIN ENDS. HI PRES WL BUILD INTO AREA SAT PROVIDING FAIR WX. MODELS IN GOOD AGREEMENT DIGGING A STRONG S/WV INTO WRN GRTLKS SUN. SOME HIGH CLOUDS AHD OF THIS SYSTEM SHD SPREAD INTO THE AREA SAT NGT BUT SHD BE DRY AS BEST MOISTURE ASSOCD WITH WAA WILL BE TO OUR NORTH. CDFNT ASSOCD WITH THIS SYSTEM EXPECTED TO MOVE ACRS CWA SUN AS SFC LOW MOVES TO ERN LS. MOISTURE WL BE LIMITED SO WL CONT WITH LOW CHC OF SHOWERS WITH FRONT. AVN INDICATING SOME POST FRONTAL SHWRS ALONG UPR LVL TROF SUN NIGHT. ETA CONSIDERABLY DRIER AND FOR NOW WL FOLLOW THIS AND KEEP FCST DRY FOR SUN NGT. MON SHD BE COOL AND DRY AS HIGH PRES BUILDS INTO AREA. EXTENDED DISCUSSION... WEATHER PATTERN LOOKS TO REMAIN QUIET AT THIS TIME AS SFC RIDGE CONTROLS CONDITIONS ACROSS A LARGE PORTION OF THE EASTERN US. A SERIES OF S/WS WILL MOVE THROUGH THE FLOW DURING THE PERIOD...BUT SHOULD REMAIN FAR ENOUGH NORTH NOT TO BE OF CONCERN FOR US. LAST NIGHT MRF SHOWS A WEAK BOUNDARY TRYING TO MOVE INTO THE AREA ON THURS...BUT LOOKS LIKE IT WILL STRUGGLE TO SURVIVE RUNNING INTO THE SFC HIGH. WILL LEAVE FORECAST DRY THROUGH EXTENDED...WITH TEMPS NEAR OR SLIGHTLY ABOVE CLIMO. .IWX...NONE. JT/FISHER
INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005- 015-016-024-025-051000- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTHERN INDIANA 520 AM EST FRI OCT 4 2002 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN INDIANA...NORTHWEST OHIO AND SOUTHWEST LOWER MICHIGAN. .DAY ONE... SEVERE THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON. A STRONG COLD FRONT AND MID LEVEL DISTURBANCE WILL MOVE ACROSS THE AREA THIS AFTERNOON. WITH AMPLE MOISTURE IN PLACE DUE TO THE REMNANTS OF HURRICANE LILI...SHOWERS AND THUNDERSTORMS WILL DEVELOP. VERY STRONG WINDS IN THE ATMOSPHERE WILL AID THE THUNDERSTORM DEVELOPMENT. SEVERE STORMS WILL BE POSSIBLE BY EARLY AFTERNOON OVER EXTREME SOUTHWEST LOWER MICHIGAN AND NORTHWEST INDIANA...WITH THE RISK OF SEVERE WEATHER SHIFTING EASTWARD AS THE AFTERNOON PROGRESSES. THE MAIN WEATHER HAZARD WILL BE DAMAGING WINDS IN EXCESS OF 65 MPH...THOUGH ISOLATED TORNADOES WILL ALSO BE POSSIBLE. SPOTTER ACTIVATION MAY BE NEEDED BY EARLY AFTERNOON. .DAYS TWO THROUGH SEVEN... FROST WILL BE POSSIBLE ACROSS THE REGION SUNDAY NIGHT AND MONDAY NIGHT AS A SECOND COLD FRONT WHICH WILL MOVE ACROSS THE AREA ON SUNDAY WILL USHER IN THE COOLEST AIR OF THE SEASON. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT WWW.CRH.NOAA.GOV/IWX
MIZ077>081-042035- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTHERN INDIANA 307 PM EST FRI OCT 4 2002 ...TORNADO WATCH IS NO LONGER IN EFFECT FOR BERRIEN AND CASS COUNTIES IN MICHIGAN... ...TORNADO WATCH REMAINS IN EFFECT FOR ST. JOSEPH...BRANCH...AND HILLSDALE COUNTIES IN MICHIGAN UNTIL 6 PM EDT... A LINE OF SHOWERS AND THUNDERSTORMS WAS MOVING EAST AT 35 MPH ACROSS SOUTHERN MICHIGAN THIS AFTERNOON. THE LINE HAS MOVED THROUGH BERRIEN AND CASS COUNTIES IN MICHIGAN...THUS THE THREAT OF SEVERE WEATHER HAS DIMINISHED IN THIS AREA. JT
MIZ079>081-042115- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTHERN INDIANA 355 PM EST FRI OCT 4 2002 ...TORNADO WATCH CANCELED FOR ST. JOSEPH COUNTY IN MICHIGAN... THE LINE OF SHOWERS AND THUNDERSTORMS HAVE MOVED EAST OF ST. JOSEPH COUNTY MICHIGAN...ENDING THE SEVERE WEATHER THREAT. THE TORNADO WATCH CONTINUES THROUGH 600 PM EDT FOR BRANCH AND HILLSDALE COUNTIES. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES.
MIZ080-081-042215- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTHERN INDIANA 501 PM EST FRI OCT 4 2002 ...TORNADO WATCH HAS EXPIRED FOR BRANCH AND HILLSDALE COUNTIES... THE TORNADO WATCH HAS EXPIRED AND THE LINE OF STRONG SHOWERS AND THUNDERSTORMS HAVE MOVED OUT OF THESE COUNTIES. LIGHT SHOWERS WILL BE POSSIBLE THROUGH 700 PM EDT...THEN SKIES WILL BECOME PARTLY CLOUDY.
1 high wind. Local standard time, as filed.
Newspaper reported high winds behind a cold front knocked down some power lines in east and central Michigan City.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Indiana in 2002Every state in 2002This day in weather historyWarnings in Indiana, October 2002
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5320073.